MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTF
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.This is the first of three submissions for the same patient event.The others are 1220246-2016-00552 ((b)(4) (b)(6)) and 1220246-2016-00553 ((b)(4) (b)(6)).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttf and lot number 108761211 combination found no related information.If additional relevant information is received, a follow-up report will be submitted.Device in patient's possession.
 
Event or Problem Description
It was reported that on (b)(6) 2015 the patient underwent a left tka procedure during which arthrex ibalance tka devices were implanted.On (b)(6) 2015, while at physical therapy, the patient's therapist noticed that the knee was not correcting.On (b)(6) 2015, the patient went to see the original surgeon who recommended either a lateral release or a total revision surgery to correct the knee.On (b)(6) 2016 patient was seen by a new surgeon for a second opinion and a left tka revision surgery was performed on (b)(6) 2016 by the new surgeon at a different facility than the original surgery facility.Patient reports that the following arthrex devices were explanted during the revision surgery: ar-503-tttf, ibalance size 5 tibial tray, lot: 108761211 ((b)(4) (b)(6)), ar-516-5l, femoral implant, lot 1373716 ((b)(4) (b)(6)) and ar-513-bg10, bearing implant, lot 113601341 ((b)(4) (b)(6)).The original arthrex patella implant was left in the patient and another manufacturer's product was used to complete the tka revision.The patient requested and has kept the explanted arthrex devices.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6157542
Report Number1220246-2016-00551
Device Sequence Number378102
Product Code JWH
UDI-Device Identifier00888867106734
UDI-Public00888867106734
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Catalogue NumberAR-503-TTTF
Device Lot Number108761211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;